Alert archive / Nebraska / High Wind Warnings in 2010

High Wind Warning 10, NWS Cheyenne, WY

October 26, 20104 counties in Nebraska; Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 26, 2010, 4:09 AM MDT for 4 counties in Nebraska; Albany County, Laramie County, Wyoming. It took effect at Oct 26, 2010, 8:00 AM MDT. It was in force for 10 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 4:09 AM MDT (10:09 UTC)
In effect from
Oct 26, 2010, 8:00 AM MDT
Expired
Oct 26, 2010, 6:00 PM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Kimball County, NE, Sioux County, NE, Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 8:00 AM MDTSNOW 1N Windy Peak, WY
Oct 26, 8:00 AM MDTSNOW 46 N Vedauwoo, WY
Oct 26, 8:00 AM MDTSNOW 102 Ne Rob Roy Reservoir, WYHAD 11 INCHES AT 11PM.
Oct 26, 8:00 AM MDTSNOW 10N Brooklyn Lake, WY
Oct 26, 8:58 AM MDTSNOW 2Centennial, WY1 TO 2 INCHES AROUND TOWN.
Oct 26, 8:58 AM MDTSNOW 87 Nw Centennial, WYSOME SPOTS HAD 10 INCHES, BUT 8 INCHES OVERALL. OBSERVER AT 10200 FT.
Oct 26, 9:45 AM MDTNON-TSTM WND GST 6812 Sw Cheyenne, WYSUSTAINED WINDS AT OR ABOVE 40 MPH FROM 830 AM TO 945 AM...WITH SHORTER DURATIONS OF SUSTAINED WINDS AT OR ABOVE 40 MPH.
Oct 26, 9:45 AM MDTNON-TSTM WND GST 6821 Wsw Cheyenne, WY61 AT 0830 60 AT 0845 62 AT 0930 62 AT 0955 54 AT 1030
Oct 26, 9:57 AM MDTNON-TSTM WND GST 60Vedauwoo, WY60 AT 1602 63 AT 1607 63 AT 1612 62 AT 1617 62 AT 1622
Oct 26, 9:57 AM MDTNON-TSTM WND GST 72Buford, WY
Oct 26, 10:07 AM MDTNON-TSTM WND GST 63Vedauwoo, WYSUSTAINED WINDS AT OR ABOVE 40 MPH FROM 927 AM TO 1237 PM...WITH GUSTS AT OR ABOVE 58 MPH FROM 957 AM TO 1142 AM
Oct 26, 10:45 AM MDTNON-TSTM WND GST 58Kimball, NE
Oct 26, 10:45 AM MDTNON-TSTM WND GST 58Whitaker, WY
Oct 26, 10:55 AM MDTNON-TSTM WND GST 65Whitaker, WYSUSTAINED WINDS AT OR ABOVE 40 MPH FROM 850 AM TO 345 PM.
Oct 26, 11:00 AM MDTNON-TSTM WND GST 48Kimball, NE1530 55MPH 1550 56 1610 55 1630 53
Oct 26, 11:00 AM MDTNON-TSTM WND GST 75Buford, WYSUSTAINED WIND AT OR ABOVE 40 MPH FROM 810 AM TO 625 PM.
Oct 26, 11:00 AM MDTNON-TSTM WND GST 75Buford, WY
Oct 26, 11:02 AM MDTNON-TSTM WND GST 60Kimball, NE
Oct 26, 11:02 AM MDTNON-TSTM WND GST 60Vedauwoo, WY
Oct 26, 11:46 AM MDTNON-TSTM WND GST 5922 Sse Laramie, WY
Oct 26, 11:50 AM MDTNON-TSTM WND GST 52Whitaker, WY
Oct 26, 11:52 AM MDTNON-TSTM WND GST 54Vedauwoo, WY
Oct 26, 12:00 PM MDTNON-TSTM WND GST 64Buford, WY
Oct 26, 12:40 PM MDTNON-TSTM WND GST 52Whitaker, WY
Oct 26, 12:45 PM MDTNON-TSTM WND GST 6114 Wsw Cheyenne, WY
Oct 26, 12:50 PM MDTNON-TSTM WND GST 53Vedauwoo, WY
Oct 26, 5:02 PM MDTNON-TSTM WND GST 62Laramie, WYHIGHEST REPORTED GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS75 KCYS 261009
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
409 AM MDT TUE OCT 26 2010

...VERY WINDY CONDITIONS WILL DEVELOP AGAIN BY MID MORNING OVER
THE WESTERN NEBRASKA PANHANDLE...

.THE STRONG WINDS OVER THE REGION TODAY WILL BE PRODUCED BY A
LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AS
THE STORM SYSTEM MOVES NORTHEAST FROM THE NORTHERN PLAINS. 

WYZ103-106>108-116>119-261115-
/O.CAN.KCYS.HW.A.0009.101026T1200Z-101027T0000Z/
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...TORRINGTON...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
409 AM MDT TUE OCT 26 2010

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

NORTHWEST SURFACE WINDS WILL GUST BETWEEN 50 AND 55 MPH OVER 
SOUTHEAST WYOMING TODAY. EVEN THOUGH IT WILL BE ANOTHER WINDY 
DAY...THOSE WINDS GUSTS ARE LESS THAN THE HIGH WIND CRITERIA OF
60 MPH. FOR THAT REASON THE HIGH WIND WATCH HAS BEEN CANCELLED
FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE IN WYOMING. 

$$

NEZ002-003-095-096-262300-
/O.UPG.KCYS.HW.A.0009.101026T1200Z-101027T0000Z/
/O.NEW.KCYS.HW.W.0010.101026T1400Z-101027T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
409 AM MDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 8 AM TO 6 PM TODAY. 

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH
  GUSTS TO 60 MPH.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE NORTHERN NEBRASKA
  PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN
  WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH
  PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-262300-
/O.UPG.KCYS.HW.A.0009.101026T1200Z-101027T0000Z/
/O.NEW.KCYS.WI.Y.0015.101026T1400Z-101027T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
409 AM MDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 8 AM TO 6 PM TODAY. 

* WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35
  MPH WITH GUSTS TO 50 MPH. 

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA
  PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN
  WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH
  PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND
3 follow-up statements
344 
WWUS75 KCYS 261625
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 AM MDT TUE OCT 26 2010

...VERY WINDY CONDITIONS WILL CONTINUE TODAY OVER THE WESTERN
NEBRASKA PANHANDLE AND THE SOUTHERN LARAMIE RANGE...

.THE STRONG WINDS OVER THE REGION TODAY WILL BE PRODUCED BY A
LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AS
THE STORM SYSTEM MOVES NORTHEAST FROM THE NORTHERN PLAINS.

WYZ116-270000-
/O.EXA.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
1025 AM MDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...FROM 10 AM TO 6 PM TODAY.

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH
  GUSTS OVER 60 MPH.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN LARAMIE RANGE
  TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS.
  TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES WILL BE ESPECIALLY AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-095-096-270000-
/O.CON.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE
1025 AM MDT TUE OCT 26 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING...FROM 8 AM TO 6 PM TODAY.

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH 
  GUSTS TO 60 MPH. 

* IMPACTS...MOTORISTS TRAVELING THROUGH THE NORTHERN NEBRASKA 
  PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN 
  WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. 
  HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-270000-
/O.CON.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1025 AM MDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...FROM 8 AM TO 6 PM TODAY.

* WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 
  MPH WITH GUSTS TO 50 MPH. 

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA 
  PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN 
  WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. 
  HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
327 
WWUS75 KCYS 261705
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT TUE OCT 26 2010

...VERY WINDY CONDITIONS WILL CONTINUE TODAY OVER THE WESTERN
NEBRASKA PANHANDLE...PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHERN
LARAMIE RANGE...

.THE STRONG WINDS OVER THE REGION TODAY WILL BE PRODUCED BY A
LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AS
THE STORM SYSTEM MOVES NORTHEAST FROM THE NORTHERN PLAINS.

NEZ054-270000-
/O.UPG.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/
/O.EXA.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
1105 AM MDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...UNTIL 6 PM TODAY.

* WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45
  MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA
  PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN
  WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH
  PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ117>119-270000-
/O.EXA.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1105 AM MDT TUE OCT 26 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...UNTIL 6 PM TODAY.

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH 
  GUSTS OVER 60 MPH. 

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN LARAMIE RANGE
  AND ACROSS LARAMIE COUNTY TODAY SHOULD BE AWARE OF THE STRONG
  WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR
  DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL BE
  ESPECIALLY AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-095-096-WYZ116-270000-
/O.CON.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE...
VEDAUWOO...BUFORD...PUMPKIN VINE
1105 AM MDT TUE OCT 26 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING...FROM 8 AM TO 6 PM TODAY.

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH 
  GUSTS TO 60 MPH. 

* IMPACTS...MOTORISTS TRAVELING THROUGH THE NORTHERN NEBRASKA 
  PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN 
  WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. 
  HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-055-270000-
/O.CON.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...SIDNEY
1105 AM MDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...UNTIL 6 PM TODAY.

* WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 
  MPH WITH GUSTS TO 50 MPH. 

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA 
  PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN 
  WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. 
  HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE 
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
993 
WWUS75 KCYS 270003
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT TUE OCT 26 2010

NEZ002-003-054-095-096-WYZ116>119-270115-
/O.EXP.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/
DAWES-BOX BUTTE-KIMBALL-NORTH SIOUX-SOUTH SIOUX-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...KIMBALL...
HARRISON...AGATE...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
603 PM MDT TUE OCT 26 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 


$$

NEZ019>021-055-270115-
/O.EXP.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...SIDNEY
603 PM MDT TUE OCT 26 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 26, 3:39 AM MDT, 30 minutes earlier.

Area forecast discussion, Oct 26, 3:39 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
339 AM MDT TUE OCT 26 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
THE UPPER LOW WAS OVER THE NORTHERN PLAINS EARLY THIS MORNING AND
CONTINUES TO DEEPEN.  LIKEWISE...THE ASSOCIATED INTENSE SURFACE LOW
WAS OVER MINNESOTA.  THE STORM SYSTEM WILL CONTINUE TO MOVE OFF TO
THE NORTHEAST TODAY BUT WILL CONTINUE TO AFFECT THE WEATHER ACROSS
THE CWA.  THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT TODAY AND
WINDS AT 700 MB WILL REMAIN BETWEEN 40 AND 55 KNOTS OVER THE AREA.
OVERNIGHT WINDS HAVE GUSTED FROM 35 AND 45 MPH OVER THE WEST AND
NORTH PARTS OF THE CWA.  WITH ADDITIONAL MIXING TODAY...WIND GUSTS
SHOULD BE AROUND 50 MPH OVER MUCH OF THE CWA WITH GUSTS AS HIGH AS
60 MPH OVER THE NORTHERN PANHANDLE.  THE NORTHERN PANHANDLE IS
CLOSER TO THE FASTER FLOW ALOFT AROUND THE STORM SYSTEM WHICH SHOULD
RESULT IN THE HIGHER WIND SPEEDS.  HAVE UPGRADED THE HIGH WIND WATCH
TO A WARNING OVER THE NORTHERN PANHANDLE TODAY AND A WIND ADVISORY
FOR THE SOUTHERN PANHANDLE.  HAVE DROPPED THE WATCH FOR MOST AREAS
ALONG AND EAST OF THE LARAMIE RANGE IN WYOMING...BUT WINDS WILL
LIKELY JUST BE BELOW HIGH WIND CRITERIA LEVELS.  THE COOL CYCLONIC
FLOW ALOFT AND OROGRAPHICS WILL ALSO HELP TO CONTINUE TO PRODUCE SNOW
SHOWERS OVER AND NEAR THE SNOWY RANGE TODAY.  SYNOPTIC LIFT MAY BE
AIDED BY THE NORTHWARD MOVEMENT OF THE 300 MB JET TO JUST SOUTH OF
THE CWA.  ALTHOUGH DRIER THAN MONDAY...THE ATMOSPHERE SHOULD STILL
BE MOIST AND MARGINALLY UNSTABLE OVER THE WEST AND PERHAPS THE NORTH
PARTS OF THE CWA.  SOME SNOW SHOWERS ARE POSSIBLE OVER THOSE AREAS
TODAY WITH COVERAGE LESS THAN ON MONDAY.  HEIGHTS ALOFT BUILD OVER
THE REGION WEDNESDAY AND WEDNESDAY NIGHT FOR DRIER WEATHER.  THE
WINDS WILL STILL BE STRONG AND A WIND ADVISORY MAY AGAIN BE NEEDED
FOR THE PANHANDLE ON WEDNESDAY.  TEMPERATURES WILL REMAIN COOL TODAY
AND WEDNESDAY AS 700 MB TEMPERATURES WILL BE BETWEEN -6C AND -9C.
MODELS ARE SIMILAR FOR THIS FORECAST AND LOOK REASONABLE.

.LONG TERM...THURSDAY THROUGH TUESDAY...THE PATTERN IN GENERAL
WILL BE MOSTLY DRY AND MILD THROUGH THE WEEKEND AND INTO NEXT
WEEK. AN UPPER LEVEL TROUGH DIGGING INTO THE EASTERN PACIFIC WILL
AMPLIFY THE DOWNSTREAM RIDGE OVER THE ROCKIES. THE LEESIDE SFC
TROUGH WILL DEEPEN THURSDAY AND FURTHER SO ON FRIDAY WHICH WILL
KEEP THE CWA IN BREEZY WESTERLY WINDS AND MILD TEMPS. WINDS DONT
LOOK HILITE CRITERIA AT THIS STAGE AS THIS WILL BE GRADIENT
INDUCED WINDS WITH RELATIVELY WEAK FLOW ALOFT. 00Z GFS AND ECMWF
HAVE DIFFERENT SOLUTIONS REGARDING THE EJECTION OF THE UPPER WAVE
INTO THE CENTRAL US. THE GFS IS WEAKER AND FASTER THAN THE
ECMWF...BUT BOTH PRODUCE ENOUGH UPPER SUPPORT FOR ISOLATED SNOW
SHOWERS OVER THE HIGH COUNTRY SATURDAY AS THE WAVE MOVES OVER THE
ROCKIES. A SECOND UPPER LEVEL SHORTWAVE WILL SLIDE INTO THE GREAT
BASIN SATURDAY NIGHT AND THROUGH SUNDAY...WITH DIFFERENCES AGAIN
BETWEEN MODELS OF TIMING AND INTENSITY OF THIS FEATURE. THE ECMWF
DIGS A CLOSED LOW OVER SOUTHERN COLORADO/NORTHERN NEW MEXICO WHILE
THE GFS RESOLVES A SMALLER-SCALE OPEN WAVE OVER SOUTHEAST
WYOMING/WESTERN NEBRASKA BY 12Z MONDAY. THE COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL SLIDE SOUTHEAST ACROSS THE AREA LATE SUNDAY
NIGHT WITH HIGH PRESSURE QUICKLY USHERING IN MONDAY MORNING. THIS
WILL PRODUCE WIDESPREAD BREEZY NORTHWESTERLY WINDS ACROSS THE CWA
THROUGH LATE AFTERNOON WITH AT LEAST ISOLATED SHOWERS MAINLY
MONDAY MORNING. ECMWF...WITH THE MORE SOUTHERLY TRACK OF THE
LOW...MAINTAINS A MORE NORTHERLY COMPONENT AND LONGER DURATION
WINDS IN FAVORABLE UPSLOPE FLOW SO SHOWERS COULD LINGER LONGER.
THE UPPER RIDGE LOOKS TO THEN BUILD BACK IN ON TUESDAY BRINGING A
RETURN OF DRY CONDITIONS.

&&

.AVIATION...12Z TAF ISSUANCE...
THE SNOWY RANGE WILL REMAIN OBSCURED TODAY.  SOME SNOW SHOWERS WILL
BE OVER MAINLY THE NORTH AND WEST PARTS OF THE CWA BY THE AFTERNOON
WITH BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN AND SNOW ASSOCIATED.
THE ATMOSPHERE WILL SLOWLY DRY THROUGH WEDNESDAY NIGHT AND VFR
CONDITIONS SHOULD BE WIDESPREAD OVER THE ENTIRE CWA BY WEDNESDAY
AFTERNOON.  STRONG WEST TO NORTHWEST SURFACE WINDS WILL GUST AS
HIGH AS 45 KNOTS TODAY WITH HIGHER GUSTS OVER THE NORTHERN PANHANDLE.
THE WINDS WILL DIMINISH SOME TONIGHT BEFORE INCREASING AGAIN ON
WEDNESDAY WITH GUSTS TO 40 TO 45 KNOTS COMMON. MOUNTAIN WAVE
CONDITIONS WILL CONTINUE THROUGH WEDNESDAY TO THE LEE OF THE SNOWY
RANGE AND LARAMIE PEAK.

&&

.FIRE WEATHER...COOL TEMPERATURES WILL CONTINUE OVER THE CWA
THROUGH WEDNESDAY. THE ATMOSPHERE WILL SLOWLY DRY THROUGH THAT
TIME BUT MINIMUM RELATIVE HUMIDITY VALUES WILL BE GENERALLY BE
FROM 20 TO 35 PERCENT OVER THE LOWER ELEVATIONS STRONG WEST TO
NORTHWEST SURFACE WINDS WILL PERSIST OVER THE CWA THROUGH
WEDNESDAY WITH GUSTS AS HIGH AS 50 MPH TODAY AND AGAIN WEDNESDAY.
EVEN STRONGER WINDS ARE POSSIBLE OVER THE NORTHERN PANHANDLE
TODAY. WARMER AND DRIER WEATHER WILL RETURN TO THE CWA THURSDAY
THROUGH SATURDAY WITH SOUTHWEST TO WEST SURFACE WINDS INCREASING
BY SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WARNING FROM 8 AM TUESDAY TO 6 PM TUESDAY FOR NEZ002-
     NEZ003-NEZ095-NEZ096.
     WIND ADVISORY FROM 8 AM TUESDAY TO 6 PM TUESDAY FOR NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION/FIRE WEATHER...WEILAND
LONG TERM...RJM
Hazardous weather outlook, Oct 25, 11:07 PM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 PM MDT MON OCT 25 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-270130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1107 PM MDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT ACROSS THE HIGHER TERRAIN
OF THE SIERRA MADRE RANGE AND SNOWY RANGE THROUGH 6 AM.  NEW
SNOWFALL OF 1 TO 3 INCHES ARE POSSIBLE IN THOSE MOUNTAINS THROUGH
SUNRISE. THE NEW AND EXISTING SNOW ALONG WITH WEST WINDS GUSTING TO
45 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WATCH IS IN EFFECT IN THE LARAMIE RANGE AND AREAS
EAST...INCLUDING THE NEBRASKA PANHANDLE FOR TUESDAY. WEST TO
NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS OVER 60
MPH ON TUESDAY. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW OVER THE SNOWY AND SIERRA MADRE RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Oct 26, 12:14 AM MDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1214 AM MDT TUE OCT 26 2010

WYZ104-105-109-110-261200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN
1214 AM MDT TUE OCT 26 2010

...STRONG WINDS WILL CONTINUE OVER PARTS OF CARBON COUNTY
THROUGH SUNRISE...

AT MIDNIGHT...WEST WINDS WERE SUSTAINED AROUND 35 MPH WITH GUSTS
TO 45 MPH OVER PARTS OF CARBON COUNTY. THE STRONGEST WINDS WERE
AT RAWLINS AND ARLINGTON. WESTERLY WINDS WILL CONTINUE TO GUST
BETWEEN 40 AND 45 MPH OVER PARTS OF CARBON COUNTY THROUGH
SUNRISE.

TRAVELERS IN CARBON COUNTY THIS MORNING SHOULD BE PREPARED FOR
THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR
HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE
HIGH WINDS.

WEILAND
Special weather statement, Oct 26, 3:54 AM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
354 AM MDT TUE OCT 26 2010

WYZ103>106-109-110-115>117-261500-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
354 AM MDT TUE OCT 26 2010

AT 330 AM...WEST WINDS WERE SUSTAINED FROM 25 TO 35 MPH IN MANY
AREAS ALONG AND WEST OF THE LARAMIE RANGE WITH GUSTS BETWEEN 40
AND 45 MPH. AT THAT TIME THE HIGHEST WIND GUST WAS 41 MPH AT
ARLINGTON. THE STRONG WINDS WILL CONTINUE THROUGH THE MORNING
HOURS WITH GUSTS UP TO 50 MPH POSSIBLE OVER THIS AREA AFTER
8 AM.

TRAVELERS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING
SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE
WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY
VULNERABLE TO THE STRONG WINDS.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:09 AM MDTWind AdvisoryCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff14 hr

Nearby

High Wind Warnings in Nebraska, 2010High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.